Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 380, NWS Nashville, TN

September 4, 2011Fentress County, Pickett County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 4, 2011, 2:32 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 2:32 PM CDT (19:32 UTC)
Expired
Sep 4, 2011, 3:00 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Fentress County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 12:30 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 4, 12:30 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CDT SUN SEP 4 2011

.UPDATE...FOR AVIATION.

&&

.AVIATION...18Z TAFS.

TWO FEATURES...APPROACHING FRONT FROM NORTHWEST AND THE REMNANTS
OF TROPICAL STORM LEE...WILL BRING DETERIORATING CONDITIONS WITH
WIDESPREAD SHOWERS AND EMBEDDED TSRA THIS PERIOD. RADAR INDICATING
SCT TSRA DEVELOPING IN THE NEAR TERM. SOME WILL PRODUCE BRIEF
DOWNPOURS AND GUSTY WINDS. RAIN WILL BECOME MORE WIDESPREAD
TONG HT...HEAVY AT TIMES DUE TO TROPICAL MOISTURE. LATE NIGHT INTO
MONDAY VARIABLE MVFR AND IFR CONDITIONS.

13

&&

.PREV DISCUSSION... /ISSUED 946 AM CDT SUN SEP 4 2011/

UPDATE...
TS LEE WL MV SLOWLY NORTH OVR S LA TDAY. TROPICAL MOISTURE WL
CONTINUE TO STREAM NORTH WITH A FEW BREAKS IN THE OVERCAST THIS
MORNING. HIGHS IN THE LWR-MID 80S. DESTAB/LIFT COMBINE FOR LKLY
POPS THIS AFTN. FCST ON TRACK.

04

PREV DISCUSSION... /ISSUED 327 AM CDT SUN SEP 4 2011/

DISCUSSION...
ANALYSIS SHOWING TS LEE STILL LURKING DOWN ALONG THE LA GULF
COAST... WITH AN UPSTREAM COLD FRONT NOW NEAR ORD-STL LINE.
ADDITIONALLY... WEAK SFC/LL TROUGH AXIS HAS DEVELOPED JUST
NORTHWEST OF THE CWA DOWN INTO TS LEE WHICH IS HELPING TO FIRE
WESTWARD MOVING CONVECTION NOW EXITING.

TS LEE AND APPROACHING COLD FRONT REMAIN THE BIG PLAYERS...ESPECIALLY
IN THE SHORT TERM. COLD FRONT WILL CONTINUE ITS SOUTHEAST TRACK TODAY
MOVING THROUGH AND JUST EAST OF THE CWA BEFORE STALLING THIS
EVENING. AHEAD...GOOD DEEP MOISTURE ADVECTION AND FAVORABLE
VERTICAL MOTION CRANKING UP BY 18Z. THIS IS EXPECTED TO SET OFF
NUMEROUS SHOWERS THIS AFTERNOON...WHICH WILL BECOME A WIDESPREAD
RAIN TONIGHT THROUGH MONDAY NIGHT AS DEEP MOISTURE CONTINUES TO
FEED NORTH FROM TROPICAL SYSTEM IN VICINITY OF LL BOUNDARY. THIS
WILL BE ESPECIALLY TROUBLESOME FOR THE EXTREME SOUTH AND EAST
WHERE A DEEP MOISTURE AXIS WILL STAY THROUGH TUE MORNING AS
REMNANTS OF TS LEE LIFTS INTO CENTRAL AL. RAINFALL AMOUNTS OF 3 TO
4 INCHES...LOCALLY HIGHER MAY OCCUR THERE...WHICH COULD CAUSE
FLASH AND/OR RIVER FLOODING. HAVE ISSUED FLOOD WATCH THOSE AREA GOING
INTO EFFECT TONIGHT AT MIDNIGHT WHEN FFG VALUES WILL BE APPROACHED.

AFFECTS OF THE ML/UL REMNANTS OF TS LEE WILL THEN BE FELT ALL THE
WAY INTO THE FIRST PART OF THE WEEKEND...BUT TO A LESSER EXTENT.
ML/UL TROUGH AXIS PUSHING COLD FRONT WILL EVENTUALLY SWING ON BY
NORTH SIDE...LEAVING REMNANTS CUTOFF. ML/UL CUTOFF LOWS WILL THEN
WOBBLE AROUND THE REGION FOR THAT LONG PERIOD. DEEP MOISTURE WILL
BECOME MORE LIMITED WITH EACH PASSING DAY AND ULTIMATELY...PRESENCE
OF LOWS WILL TRANSLATE INTO A COOL PERIOD WITH ISO/SCT SHOWERS.

LATEST RUNS ALREADY HINTING AT ANOTHER WAVE IN THE GULF NEXT WEEKEND.

07

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY
MORNING FOR TNZ011-032>034-061-063>066-075-077>080-093>095.

&&
Hazardous weather outlook, Sep 4, 5:44 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
544 AM CDT SUN SEP 4 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
544 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF TROPICAL STORM LEE AND A PASSING COLD FRONT WILL
BRING FIRST SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TODAY...
EVENTUALLY BECOMING WIDESPREAD RAIN TONIGHT. RAINFALL AMOUNTS MAY
REACH 1 TO 2 INCHES BY EARLY MONDAY...WITH MOST FALLING IN THE SOUTH.
THERE IS A THREAT OF FLOODING ACROSS THE EXTREME SOUTH AND EAST
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

WIDESPREAD...SOMETIMES HEAVY...RAINS WILL CONTINUE MONDAY INTO
TUESDAY. LOCATIONS ACROSS THE SOUTH AND EAST COULD SEE 3 TO 5
INCHES TOTAL BY TUESDAY MORNING...WITH 1 TO 3 ACROSS THE
NORTHWEST. AGAIN THE SOUTH AND EAST HAS THE GREATEST THREAT OF
FLOODING...BOTH FLASH AND RIVER FLOODING. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH SATURDAY
AS WELL BUT POTENTIAL FOR FLOODING WILL BE MUCH LOWER.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 11:32 PM CDTSpecial Weather StatementOHXMontgomery28 min
Sep 3, 11:34 PM CDTSevere Thunderstorm WarningOHXMontgomery26 min
Sep 4, 3:11 AM CDTFlash Flood WatchOHXBedford, Cannon, Coffee, Cumberland, DeKalb, Fentress and 11 more49 hr
Sep 4, 3:02 PM CDTSpecial Weather StatementOHXDeKalb28 min
Sep 4, 4:38 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson37 min
Sep 4, 5:52 PM CDTFlash Flood WarningOHXHouston, Montgomery, Stewart3 hr
Sep 4, 6:38 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys4 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.